Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Abdominal pain post intake of amoxicillin for UTI, medicine had crossed expiry date

I was prescribed amoxicillin 500 mg 2x daily to treat a UTI . We had an unused bottle of the same dosage of amoxicillin capsules in our cabinet. The prescription was filled July 2010 with a September 2013 expiration date. So, I just took those. It s been two days (4 dosages) and I ve developed intense low and mid abdominal pain . Is it possible those capsules had expired already? If so, I m not sure if it s good enough to just stop taking them and get the new prescription filled. Any insights are most appreciated
Asked On : Sun, 27 May 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response
amoxicillin sometimes causes gasrointestinal symptoms and diarrhoea
since you have mentioned expiry date as september 2013 so i dont think that drug has expired
Answered: Sun, 27 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor